MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 6-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 6-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D5264
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that customer ordered the suture product with the understanding that it would come with a certain size and type of needle (s24).The box that they received displays it has a different, labeled needle (s14).The sutures inside also display s14.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/18/2018 evaluation: a sealed box, an unopened box with an empty opened foil, and unopened samples of product were returned for analysis.During the visual inspection of the samples, the information of product code, lot number and graphic on the label overwrap and paper lid printed was compared with system database.In addition, a characterization was performed.The characterization of the sample was conducted, and the following was observed: the sample was measured in needle diameter, point type, needle type, needle radius/curvature and angle belong to product code d5264.Also, the suture was measured in diameter suture and length and the structure of the strand belong to vicryl suture diameter 6-0¿and it is correct to the product code d5264.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.However, when the code was reviewed on the ethicon web product catalog, it was found to have a different product on the photo and the characteristics don¿t correspond to the physical samples received.The product show at the web page belongs to a different product.Per the condition of the sample received and the information of the customer, the difference on the homepage corresponds to the reported complaint.However, the samples received meet the finish good requirements.

Brand Name
VICRYL SUTURE 18"(45CM) 6-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7736005
Report Number2210968-2018-74771
Device Sequence Number10950663
Product Code GAM
UDI-Device Identifier10705031025356
UDI-Public10705031025356
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberD5264
Device Lot NumberLLK499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/18/2018
Patient Sequence Number1